Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 1, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Jan 8, 2019, 10:08 AM EST for 13 counties in Kentucky. It took effect at Jan 8, 2019, 11:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 10:08 AM EST (15:08 UTC)
- In effect from
- Jan 8, 2019, 11:00 AM EST
- Expired
- Jan 8, 2019, 8:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 46 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485 WWUS73 KJKL 081508 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1008 AM EST Tue Jan 8 2019 ...Gusty West Winds Expected Today... .A strong cold front will push through the region today producing gusty west winds up to around 40 mph through this afternoon and into the evening. KYZ044-050>052-058>060-104-106-108-111-090100- /O.NEW.KJKL.WI.Y.0001.190108T1600Z-190109T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott- Morgan-Wolfe-Lee- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Campton, and Beattyville 1008 AM EST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect until 8 PM EST this evening. * Gusty west winds around 40 mph will develop this afternoon and persist into the evening. * Wind gusts of this magnitude can cause tree damage. Loose outdoor objects can also be blown around. High profile vehicles on south to north oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KYZ079-080-083>085-090100- /O.NEW.KJKL.LW.Y.0001.190108T1600Z-190109T0100Z/ Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 1008 AM EST Tue Jan 8 2019 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... The National Weather Service in Jackson has issued a Lake Wind Advisory, which is in effect until 8 PM EST this evening. * Gusty west winds up to and around 35 mph will develop this afternoon and persist into the evening. * Wind gusts this strong will cause rough chop on area lakes. Small boats will be especially prone to capsizing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ Shallenberger
3 follow-up statements
474 WWUS73 KJKL 082050 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 350 PM EST Tue Jan 8 2019 ...Gusty West Winds Expected Through This Evening... .A strong cold front will push through the region this evening producing gusty west winds up to around 40 mph through this evening. KYZ044-050>052-058>060-104-106-108-111-090100- /O.CON.KJKL.WI.Y.0001.000000T0000Z-190109T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott- Morgan-Wolfe-Lee- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Campton, and Beattyville 350 PM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * Gusty west winds around 40 mph will persist into the evening. * Wind gusts of this magnitude can cause tree damage. Loose outdoor objects can also be blown around. High profile vehicles on south to north oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KYZ079-080-083>085-090100- /O.CON.KJKL.LW.Y.0001.000000T0000Z-190109T0100Z/ Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 350 PM EST Tue Jan 8 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * Gusty west winds up to and around 35 mph will persist into the evening. * Wind gusts this strong will cause rough chop on area lakes. Small boats will be especially prone to capsizing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ SHALLENBERGER
930 WWUS73 KJKL 082140 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 440 PM EST Tue Jan 8 2019 ...Gusty West Winds Expected Through This Evening... .A strong cold front will push through the region this evening producing gusty west winds up to around 40 mph through this evening. KYZ068-069-090100- /O.EXA.KJKL.WI.Y.0001.000000T0000Z-190109T0100Z/ Rockcastle-Jackson- Including the cities of Brodhead, Mount Vernon, McKee, and Annville 440 PM EST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect until 8 PM EST this evening. * Gusty west winds around 40 mph will persist into the evening. * Wind gusts of this magnitude can cause tree damage. Loose outdoor objects can also be blown around. High profile vehicles on south to north oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KYZ044-050>052-058>060-104-106-108-111-090100- /O.CON.KJKL.WI.Y.0001.000000T0000Z-190109T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott- Morgan-Wolfe-Lee- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Campton, and Beattyville 440 PM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * Gusty west winds around 40 mph will persist into the evening. * Wind gusts of this magnitude can cause tree damage. Loose outdoor objects can also be blown around. High profile vehicles on south to north oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KYZ079-080-083>085-090100- /O.CON.KJKL.LW.Y.0001.000000T0000Z-190109T0100Z/ Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 440 PM EST Tue Jan 8 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * Gusty west winds up to and around 35 mph will persist into the evening. * Wind gusts this strong will cause rough chop on area lakes. Small boats will be especially prone to capsizing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ Shallenberger/Geogerian/HC
431 WWUS73 KJKL 090104 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 804 PM EST Tue Jan 8 2019 KYZ044-050>052-058>060-068-069-104-106-108-111-090215- /O.EXP.KJKL.WI.Y.0001.000000T0000Z-190109T0100Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Elliott-Morgan-Wolfe-Lee- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Sandy Hook, West Liberty, Campton, and Beattyville 804 PM EST Tue Jan 8 2019 ...WIND ADVISORY HAS EXPIRED... The strongest winds have diminished across the area. Therefore, the wind advisory was allowed to expire. $$ KYZ079-080-083>085-090215- /O.EXP.KJKL.LW.Y.0001.000000T0000Z-190109T0100Z/ Pulaski-Laurel-Wayne-McCreary-Whitley- Including the cities of Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, and Williamsburg 804 PM EST Tue Jan 8 2019 ...LAKE WIND ADVISORY HAS EXPIRED... The strongest winds have diminished across the area. Therefore, the lake wind advisory was allowed to expire. $$ GEOGERIAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 7:46 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jan 8, 7:46 AM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 746 AM EST Tue Jan 8 2019 .UPDATE... Issued at 746 AM EST TUE JAN 8 2019 Forecast is largely on track. A few showers were at the northwest edge of the forecast area, and others may materialize this morning. Updates only consist of blending early morning conditions into the forecast. && .SHORT TERM...(Today through Wednesday) Issued at 443 AM EST TUE JAN 8 2019 Early this morning a cold front was located over the mid Mississippi Valley. Low level warm air advection ahead of the front was leading to a shallow layer of instability and some isolated showers or sprinkles. The front will progress through the JKL forecast area during the afternoon and early evening, and a 20% POP has been carried ahead of it. The front is propelled by a large, deep parent low well to the north, with a substantial pressure gradient. VAD wind profiles show 30 kts just off the surface at KJKL and 40 kts at KLVX. With cloud cover overnight, this has been enough to keep the surface air mixed, with very mild temperatures resulting. As deeper mixing occurs during the day, surface winds will pick up and become gustier. At this point, it looks like winds will probably top out below advisory criteria in eastern KY, but it will need to be watched. Temperatures will climb a little today, but will struggle due to clouds and steepening low level lapse rates in the afternoon. The change in air mass will really be felt tonight, as cold air advection is maximized this evening. Low level lapse rate will remain steep, and winds are likely to keep stirring overnight. On Wednesday, saturated air at the top of the mixed layer is expected to reach -10C and colder over most of the forecast area. The moist layer will not be very deep, but may result in some flurries. Under continuing cold air advection, temperatures will struggle to rise very much. .LONG TERM...(Wednesday through Monday) Issued at 443 AM EST TUE JAN 8 2019 The extended period will begin as a upper level northern stream trough progresses over the northeast CONUS. Upper level ridging will then begin to build in over the central Plains and the Ohio Valley. At the same time, surface high pressure will move in to the Ohio Valley from the ARKLATEX region through Friday. This will bring dry conditions for Thursday through the end of the work week. However, winds will generally be from the northwest until Friday morning. This cold air advection regime will usher in much colder temperatures than we've seen recently, with lows Thursday and Friday mornings in the upper teens to low 20s. These temperatures will be the coldest of the long term period. By Saturday morning, a dynamic upper level pattern will dominate the Ohio Valley. A weakening surface low pressure system will also make its way across the Plains into the Ohio Valley. Chances for precipitation will increase Saturday morning and persist through early Monday. During this time, the precipitation will transition as temperatures rise and fall during the day and night. Rain will dominate during the daytime with temperatures well above freezing, but then a rain/snow mix or all snow will be the story during the nighttime and early morning hours. The GFS looks to be a bit faster than the ECMWF with the onset of the precipitation Saturday morning. The GFS has also been trending more aggressive with QPF as compared to the ECMWF. Therefore, made adjustments to slow the onset of PoPs slightly into eastern Kentucky Saturday morning. Also lowered PoPs given by the Blend to account for model disagreement. Uncertainty still remains high in terms of timing and precipitation amounts, but this system will continue to be monitored with future model runs. By Monday afternoon, surface high pressure will once again dominate the region and bring clear, dry conditions to end the extended period. High temperatures will begin in the low 30s but gradually increase to be around 40 degrees by Monday. Lows will begin in the upper teens to low 20s then generally increase to be around the seasonal norm or just above through Monday. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) ISSUED AT 746 AM EST TUE JAN 8 2019 A patchwork of clouds and numerous holes was over the area early this morning. MVFR ceilings were showing up in some locations, and should become more prevalent during the morning. A return to mainly VFR conditions is forecast to occur from NW to SE this afternoon, and then last through tonight. Winds will pick up from the west during the day (especially the afternoon), with general gusts of 25-30 kts expected by late in the day and lasting into the evening. A few higher gusts will be possible. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HAL SHORT TERM...HAL LONG TERM...CGAL AVIATION...HAL
Hazardous weather outlook, Jan 8, 4:57 AM EST, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 457 AM EST Tue Jan 8 2019 KYZ052-058>060-068-069-079-080-083>088-104-106>120-091300- Rowan-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel- Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson- Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie- Letcher-Martin-Pike- Including the cities of Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 457 AM EST Tue Jan 8 2019 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snow is possible Saturday through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ044-050-051-091300- Fleming-Montgomery-Bath- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, and Owingsville 457 AM EST Tue Jan 8 2019 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Wind gusts up to 35 mph are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snow is possible Saturday through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. HAL/CGAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:08 AM EST | Lake Wind Advisory | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 10 hr |
Nearby
Wind Advisories in Kentucky, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.